MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL
Model Number 78-10040
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that the implant did not fit correctly.
 
Event or Problem Description
It was reported that the implant did not fit correctly.
 
Additional Manufacturer Narrative
The reported event could be confirmed, as intra-operative images and a post-op ct scan were provided.The intra-operative images showed that the implant was cut along the midline in order to be able to insert the implant.After cutting the implant and inserting the two pieces, it was reported that the ¿angle of the implant sat up too proud¿, and that the implant ¿sat up very tall in the middle, basically there was a large space between the dura and the implant.¿ the reason for cutting the implant along the midline was that the implant was ¿too narrow¿.The patient¿s skull was much wider than the actual implant.An analysis of the implant design and all quality relevant steps was performed.It was found that all steps were performed in accordance with procedures and the implant was designed as requested by the customer.A post-op ct scan was received and evaluated, the scan showed the non-optimal fit of the implant in the posterior temporalis area on both sides of the patient.The implant's planned position was reviewed.There was swelling noticeable in the ct-scan, but it was not explicitly noted.It is not the designer¿s responsibility to evaluate clinical patient conditions (e.G.Brain swelling) and to incorporate them in the design.The post-op ct scan was evaluated regarding swelling, and evidence of swelling was found to be present during surgery.In conclusion, swelling could be a first contributing factor to the reported event.Additionally, it was determined during the investigation that the undercut features of the implant design were also a contributing factor to the reported event.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
amelia kesti
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key12910570
Report Number0008010177-2021-00050
Device Sequence Number17021864
Product Code GWO
UDI-Device Identifier04546540730794
UDI-Public04546540730794
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K121153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-10040
Device Catalogue Number78-10040
Device Lot Number2110151032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown